is the occurrence of excessive sweating
during sleep. It can occur due to infection, hormonal
imbalance, cancer, psychological conditions, drug induced and several other causes.
Considering his age, psychological morbidity and treatment following are possible causes which need to rule out in his case: -Hot sleeping environment:
Hope it is not in his case. -Residual anxiety and depression
It is also associated with anxiety. For evaluation get his serum T3/T4/TSH done on empty stomach. -Autonomic over-activity: common in anxiety and hyperthyroidism. -Substance use like alcohol and heroine Although night sweats can occur with sertraline
but in clinical population it is rare.
It is better to rule out above condition first as a cause for night sweats. Following situation will favor night sweats due to sertraline: -If it is started after initiating treatment with sertraline. -If it is stopped within 2 weeks of reducing doses or terminating treatment with sertraline.
Hope I have answered your query. Let me know if I can assist you further.
Dr Iven Romic Rommstein, General Surgeon